Document Type

Article

Department/Program

Mathematics

Journal Title

OPERATORS AND MATRICES

Pub Date

3-2018

Volume

11

Issue

1

Abstract

We study containment regions of the numerical range of the product of operators A and B such that W(A) and W(B) are line segments. It is shown that the containment region is equal to the convex hull of elliptical disks determined by the spectrum of AB, and conditions on A and B for the set equality holding are obtained. The results cover the case when A and B are self-adjoint operators extending the previous results on the numerical range of the product of two orthogonal projections.

DOI

10.7153/oam-11-12

Share

COinS